CaltechAUTHORS
  A Caltech Library Service

Existence of Surface Waves and Band Gaps in Periodic Heterogeneous Half-spaces

Hu, L. X. and Liu, L. P. and Bhattacharya, K. (2012) Existence of Surface Waves and Band Gaps in Periodic Heterogeneous Half-spaces. Journal of Elasticity, 107 (1). pp. 65-79. ISSN 0374-3535. http://resolver.caltech.edu/CaltechAUTHORS:20120104-100657316

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20120104-100657316

Abstract

We find a sufficient condition for the existence of surface (Rayleigh) waves based on the Rayleigh-Ritz variational method. When specialized to a homogeneous half-space, the sufficient condition recovers the known criterion for the existence of subsonic surface waves. A simple existence criterion in terms of material properties is obtained for periodic half-spaces of general anisotropic materials. Further, we numerically compute the dispersion relation of the surface waves for a half-space of periodic laminates of two materials and demonstrate the existence of surface wave band gaps.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1007/s10659-011-9339-0 DOIArticle
http://www.springerlink.com/content/yu62500g41355458/PublisherArticle
ORCID:
AuthorORCID
Bhattacharya, K.0000-0003-2908-5469
Additional Information:© 2011 Springer Science+Business Media B.V. Received: 22 October 2010; Published online: 6 April 2011. The authors gratefully acknowledge the financial support of the US Office of Naval Research through the MURI grant N00014-06-1-0730 and TcSUH. The author would also like to thank the anonymous reviewer for pointing out an interesting application of Theorem 6, i.e., Corollary 7.
Funders:
Funding AgencyGrant Number
Office of Naval Research (ONR)N00014-06-1-0730
Texas Center for Superconductivity (TcSUH)UNSPECIFIED
Subject Keywords:Surface waves; Periodic half-space; Band gaps
Classification Code:Mathematics Subject Classification (2000): 74J15; 74J05; 35C07
Record Number:CaltechAUTHORS:20120104-100657316
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20120104-100657316
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:28642
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:06 Jan 2012 17:08
Last Modified:23 Aug 2016 10:08

Repository Staff Only: item control page